Advertisement

Keratinocyte cancers in a renal transplant recipient

Published:August 11, 2022DOI:https://doi.org/10.1016/j.amjms.2022.08.002
      A 77-year-old man presented to our dermatology clinic with a gradually progressing lesion on his scalp and a horny protuberance on his left cheek of 3 years and 7 months duration, respectively. He had undergone renal transplantation for hypertensive nephropathy-related end stage renal disease 24 years ago and was receiving daily oral cyclosporine, mycophenolate mofetil and prednisolone. Azathioprine, which was part of the initial immunosuppressive regimen was substituted by mycophenolate mofetil 10 years ago. He was taking allopurinol, rosuvastatin and dutasteride for gout, hyperlipidemia and benign prostatic hyperplasia, correspondingly. Other regular medications included lisinopril, bisoprolol, rivaroxaban and erythropoietin.
      To read this article in full you will need to make a payment

      Purchase one-time access:

      Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
      One-time access price info
      • For academic or personal research use, select 'Academic and Personal'
      • For corporate R&D use, select 'Corporate R&D Professionals'

      Subscribe:

      Subscribe to The American Journal of the Medical Sciences
      Already a print subscriber? Claim online access
      Already an online subscriber? Sign in
      Institutional Access: Sign in to ScienceDirect

      References

        • Euvrard S
        • Kanitakis J
        • Claudy A.
        Skin cancers after organ transplantation.
        N Engl J Med. 2003; 348: 1681-1691
        • Wu X
        • Nguyen BC
        • Dziunycz P
        • et al.
        Opposing roles for calcineurin and ATF3 in squamous skin cancer.
        Nature. 2010; 465: 368-372
        • O'Reilly Zwald F
        • Brown M.
        Skin cancer in solid organ transplant recipients: advances in therapy and management: part II. Management of skin cancer in solid organ transplant recipients.
        J Am Acad Dermatol. 2011; 65: 263-279